MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 4.5MM HEALIX ADVANCE¿ BR ANCHOR WITH PERMATAPE¿ SUTURE, BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SARL 4.5MM HEALIX ADVANCE¿ BR ANCHOR WITH PERMATAPE¿ SUTURE, BLUE; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222359
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by a healthcare professional in switzerland that during an unknown procedure on (b)(6) 2023, it was observed that two 4.5mm healix advance¿ br anchor with permatape¿ suture, blue devices broke horizontally upon insertion.Another like device was used to complete the procedure with a delay of 10 minutes.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection, the anchor was broken near the middle section.A manufacturing record evaluation was performed for the finished device lot number: 7l96047, and no nonconformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.The possible root cause for the reported failure can be attributed to procedural variables, such handling of the device or product interaction during procedure; furthermore, it is associated with off axis insertion and levering during insertion.Moreover, excessive force on the inserter could have resulted damage the anchor.However, it cannot be conclusively affirmed.As per ifu, inserting the awl or drill to less than the specified depth, axial misalignment, or levering with the anchor upon insertion may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.In hard bone, it is necessary to tap the pre-drilled bone hole.Insert the distal tip of the appropriate tap into the pre-drilled hole until the threads are flush with the bone.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.5MM HEALIX ADVANCE¿ BR ANCHOR WITH PERMATAPE¿ SUTURE, BLUE
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16781038
Report Number1221934-2023-01744
Device Sequence Number6820129
Product Code MAI
UDI-Device Identifier10886705027798
UDI-Public10886705027798
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number222359
Device Catalogue Number222359
Device Lot Number7L96047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/12/2023
06/03/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/16/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown